MAUDE Adverse Event Report: COOK IRELAND LTD BIGOPSY BACKLOADING BIOPSY FORCEPS; FCL FORCEPS, BIOPSY, NON-ELECTRIC

COOK IRELAND LTD BIGOPSY BACKLOADING BIOPSY FORCEPS; FCL FORCEPS, BIOPSY, NON-ELECTRIC
Catalog Number BLB-024115
Medical Device Problem Codes Difficult to Open or Close (2921); Material Twisted/Bent (2981)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
The forceps cup cannot be opened after installation.Patient/event info - notes: c5,7,8,10,11 all no.
 
Additional Manufacturer Narrative
Device evaluation the blb-024115 device of lot number c1802561 involved in this complaint was returned for evaluation open and in its original packaging.With the information provided, a physical and a document based investigation was carried out.An image was provided by the customer of the device in its packaging prior to being returned and the jaws appear to be opened.Lab evaluation the device involved in the complaint was evaluated in the laboratory.The returned device lab findings and observations can be referred through the attached files.Lab evaluation date: 04 apr 2024 visual inspection: handle unit returned.No visible damage observed on unit.Functional inspection: coil wire loads correctly and is visible in viewing window.Jaws do not close and handle stiff to actuate lab re-evaluation date: 12th sep 2024 visual inspection: kink observed on coil wire measuring approx.19cm from tip.Resistance due to kink observed.Functional inspection: coil straightened by hand.Jaws open and closed as expected.Manufacturing records prior to distribution blb-024115 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of relevant manufacturing records for blb-024115 confirms the failure mode has not previously occurred for this work order of lot number c1802561.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number it should be noted that the instructions for use (ifu0034) states the following: ¿after the handle is attached, ensure the operation of the biopsy cups before surgical introduction.Biopsy cups default to the closed position.To open the biopsy cups pull the finger spool towards the thumb ring.To close, push the finger spool forward.Note: biopsy cups need to be in the closed position before surgical introduction.¿ "visually inspect the product to ensure no damage is occurred.If the package is opened or damaged when received, do not use.If abnormality is detected that would prohibit working condition, do not use".There is not sufficient evidence to suggest that the user did not follow the ifu.Image review n/a confirmation of complaint complaint is confirmed based on customer and/or rep testimony root cause review a definitive root cause could not be determined from the available information however a possible root cause may be attributed to the s/s coiled wire was found to be kinked at approximately 19 cm along the wire and this resulted in the forceps jaws being unable to open and close correctly.A possible cause of this kinked to the s/s coil wire could be attributed to damage sustained during preparation, use or handling of the device, however, this cannot be conclusively determined.It should be noted when the kink in the wire was fully straightened in the lab the jaws did open and close as expected therefore device handling during preparation is the most likely cause for the kink occurring causing resistance upon opening or closing the biopsy cups.Corrective action/ correction complaint is confirmed based on visual and/or functional inspection.Summary according to the customer the forcep cup cannot be opened after installation.Complaint is confirmed based on visual and/or functional inspection.A definitive root cause could not be determined from the available information however a possible root cause may be attributed to the s/s coiled wire was found to be kinked at approximately 19 cm along the wire and this resulted in the forceps jaws being unable to open and close correctly.A possible cause of this kinked to the s/s coil wire could be attributed to damage sustained during preparation, use or handling of the device, however, this cannot be conclusively determined.It should be noted when the kink in the wire was fully straightened in the lab the jaws did open and close as expected therefore device handling during preparation is the most likely cause for the kink occurring causing resistance upon opening or closing the biopsy cups.According to the initial reporter this occurred prior to patient contact.Complaints of this nature will continue to be monitored for similar events.
 
Event or Problem Description
A supplemental report is being submitted due to completion of the investigation on 13 sep 2024.

Brand Name
BIGOPSY BACKLOADING BIOPSY FORCEPS
Common Device Name
FCL FORCEPS, BIOPSY, NON-ELECTRIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key19088259
Report Number3001845648-2024-00170
Device Sequence Number12530573
Product Code FCL
UDI-Device Identifier10827002482408
UDI-Public(01)10827002482408(17)240218(10)C1802561
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
CLASS I N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/18/2024
Device Catalogue NumberBLB-024115
Device Lot NumberC1802561
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2024
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/02/2024
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/13/2024
Supplement Date Received by Manufacturer03/13/2024
Initial Report FDA Received Date04/11/2024
Supplement Report FDA Received Date09/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown